Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 192, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2003, 9:26 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2003, 9:26 PM CDT (02:26 UTC)
- Expired
- Jul 5, 2003, 10:30 PM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Garfield County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 144 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 5, 7:20 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2632 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
375 WUUS53 KLBF 060226 SVRLBF NEC071-183-060330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 925 PM CDT SAT JUL 5 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA WHEELER COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1030 PM CDT * AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 16 MILES NORTH OF BARTLETT...OR ABOUT 25 MILES SOUTH OF ONEILL...MOVING SOUTHWEST AT 10 MPH. OTHER SEVERE STORMS WILL MOVE INTO GARFIELD COUNTY SHORTLY. LARGE HAIL IS POSSIBLE WITH THESE STORMS. * THE SEVERE THUNDERSTORM WILL BE NEAR... 12 MILES NORTHWEST OF BARTLETT AROUND 1020 PM CDT 12 MILES NORTHWEST OF ERICSON AROUND 1030 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR NORTHWESTERN NEBRASKA. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4205 9917 4176 9919 4177 9833 4206 9832 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:56 PM CDT, 7 hours 30 minutes earlier.
Area forecast discussion, Jul 5, 1:56 PM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 156 PM CDT SAT JUL 5 2003 ...SEVERE WEATHER PATTERN TONIGHT THROUGH TUESDAY... SATELLITE AND DENSE NETWORK OF SURFACE OBSERVATIONS INDICATE STRONG THETA E ADVECTION IS ONGOING THIS AFTN ACROSS NW ZONES. FARTHER SOUTH DRYLINE IS BEGINNING TO BULGE E VCNTY SNY-BFF. ACROSS NW KS... EXCELLENT WAA IS UNDERWAY WITH SFC TEMPS IN THE UPPER 90S TO NR 100. PROFILER AND MODELS INDICATE STRONG SHEAR ALOFT...35 TO 55 KTS. ALSO...CAP WEAKENS SHARPLY BETWEEN LBF AND UNR AND WATER VAPOR SHOWS A SHORT WAVE EXITING ERN WY. ALL INDICATIONS ARE SEVERE STORMS WILL DEVELOP THIS AFTN/EVE AND FCST HAS BEEN UPDATED TO REFLECT THIS. SUNDAY...MOISTURE...SHEAR AND ANOTHER UPPER WAVE MOVE THROUGH WITH ACTION DEVELOPING...MAINLY E OF HIGHWAY 83 LATE AFTN/EVEN. MONDAY...SFC FRONT DRAPES ACROSS SW NEB. SHEAR REMAINS STRONG... AND MOISTURE POOLING ALONG THE FRONT PROVIDE VOLATILE INGREDIENTS FOR MORE LATE DAY STORMS. TUES...ETA CENTERS INSTABILITY ACROSS NCNTL ZONES. HEAT LOW REMAINS ANCHORED OVER SW NEB. SHEAR CONTINUES. EXPECT MORE DIURNALLY/DYNAMICALLY DRIVEN STORMS. WEDS THRU SAT...SHEAR WEAKENS AND CONDITIONS BECOME LESS FAVORABLE FOR STORMS. FCST IS DRY. .LBF...NONE. CDC
Hazardous weather outlook, Jul 5, 4:34 PM CDT, 4 hours 52 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-061030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 434 PM CDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM MERRIMAN...IN CHERRY COUNTY TO CURTIS IN FRONTIER COUNTY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA. A SURFACE BOUNDARY ALONG THE NEBRASKA KANSAS BORDER WILL DRIFT SLOWLY NORTH TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES EAST OUT OF WYOMING. THIS BOUNDARY WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. AS THE DISTURBANCE...MOVES EAST INTO THE OUTLOOK AREA...IT WILL COMBINE WITH DEEP LOW LEVEL MOISTURE AND AN ALREADY UNSTABLE ATMOSPHERE. THE MAIN THREAT WITH THE STORMS THAT DEVELOP WILL BE VERY LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND EAST OF A LINE FROM CODY...IN NORTH CENTRAL CHERRY COUNTY...TO NORTH PLATTE...TO BRADY...IN EASTERN LINCOLN COUNTY. AN AREA OF LOW PRESSURE WILL MOVE EAST ACROSS THE OUTLOOK AREA AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON INTO SUNDAY EVENING IN THE VICINITY OF THE LOW. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY ACROSS THE OUTLOOK AREA. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AND SUNDAY DURING THE LATE AFTERNOON AND EVENING HOURS. AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED MONDAY THROUGH FRIDAY. POWER
In the hours before
Local storm report, Jul 5, 7:39 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0739 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 15 S VALENTINE NE 1.00 IN HAIL
07/05/03 CHERRY
RLBLocal storm report, Jul 5, 8:34 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0834 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 15 S ATKINSON NE TORNADO
07/05/03 HOLT
RLBLocal storm report, Jul 5, 8:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0851 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 14 NNE ROSE NE 2.50 IN HAIL
07/05/03 ROCK
RLBLocal storm report, Jul 5, 8:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0858 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0853 PM 30 S AINSWORTH NE 0.88 IN HAIL
07/05/03 BROWN
RLBSpecial weather statement, Jul 5, 9:04 PM CDT, 22 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-060300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 904 PM CDT SAT JUL 5 2003 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PART OF SOUTHWEST NEBRASKA... ...TORNADO WATCH CANCELLED FOR PART OF WESTERN NEBRASKA... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR CHASE...HAYES...AND FRONTIER COUNTIES. IN ADDITION...THE NATIONAL WEATHER SERVICE HAS CANCELLED THE TORNADO WATCH FOR CHERRY...THOMAS...AND LOGAN COUNTIES. THE TORNADO WATCH CONTINUES UNTIL 1 AM CDT FOR PORTIONS OF NORTH CENTRAL NEBRASKA. DDB
Local storm report, Jul 5, 9:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0919 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0918 PM 9 NW ALMERIA NE 0.88 IN HAIL
07/05/03 LOUP
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:01 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 59 min |
| Jul 5, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 54 min |
| Jul 5, 7:19 PM CDT | Tornado Warning | LBF | Rock | 41 min |
| Jul 5, 7:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Jul 5, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 77 min |
| Jul 5, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 55 min |
| Jul 5, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 65 min |
| Jul 5, 8:11 PM CDT | Tornado Warning | LBF | Holt | 49 min |
| Jul 5, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 55 min |
| Jul 5, 8:48 PM CDT | Tornado Warning | LBF | Blaine, Loup | 42 min |
| Jul 5, 9:00 PM CDT | Tornado Warning | LBF | Holt | 60 min |
| Jul 5, 9:33 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.